MAUDE Adverse Event Report: STRYKER SPINE-US ES2 LE NITINIOL KWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ES2 LE NITINIOL KWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280232
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a portion of an es2 kwire broke off inside the patient intra-operatively.The patient was revised the next day in order to remove the fractured piece and the procedure was completed successfully with an unspecified surgical delay.
 
Additional Manufacturer Narrative
Visual: visual inspection confirmed that k-wire distal tip had fractured off.The fractured tip was discolored and ~25mm long.Fracture occurred where k-wire was bent.K-wire was straight until fracture location.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The two ends of the fractured sections of k-wire were bent, indicating that excessive force may have been applied to k-wire either during insertion or removal.Bending also could indicate that excessive force or cantilevering of the awl and taps may have been applied.The bend of the k-wire indicates that there was excessive force applied specifically to that location to cause fracture to occur.If bent during tapping, the screw may have caused the event to occur during insertion, as well.The most likely root cause of the even was determined to be excessive force and/or cantilevering of the taps applied during tapping.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The date of explant has been provided, field d6b was subsequently updated.

Brand Name
ES2 LE NITINIOL KWIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key11784935
Report Number0009617544-2021-00075
Device Sequence Number11755217
Product Code LXH
UDI-Device Identifier07613327096200
UDI-Public07613327096200
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48280232
Device Catalogue Number48280232
Device Lot NumberB130692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer07/30/2021
12/01/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date08/25/2021
12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown